Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking zapiz 0.5mg, reduced the dosage, feels uncomfortable, body pain, heavy headed, nausea. Advice?

I have been advised by my family doctor to take zapiz 0.5mg. I was having zapiz 0.5mg once in a day (half after breakfast and half after dinner). Now when i reduced the dosage to half a day from 1 tablet a day, am feeling uncomfortable, body pain, heavy in head, vomit sensation ... I do not want to continue zapiz 0.5mg and gradually want to stop taking the tablet. Please advise ? Thanking you in advance.
Asked On : Sat, 26 May 2012
Answers:  1 Views:  2241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi Pranay,
Welcome to Healthcare Magic and thanks for your question.

Zapiz (Clonazepam) is a sedative / anti-anxiety medication. I would like to know what problems you had before staring Zapiz and for how long you have been on it. The current symptoms which you have developed are likely to be withdrawal-related effects of the medication. Withdrawal symptoms are more likely if you have been on the medicine for a long duration of time. Another possibility is that these symptoms could be anxiety-related and are becoming more prominent when you have reduced the anti-anxiety medication.

If it is withdrawal-related, then a more gradual and slow tapering of the dose would be the solution. Proper sleep habits, relaxation exercises, healthy eating and stress avoidance / management should also be practiced simultaneously. If you had previously suffered from anxiety symptoms, then you need to have a consultation with a psychiatrist to see if the current symptoms are anxiety-related.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 12 Jun 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor